Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Real line bundles on spheres

Author: Allan L. Edelson
Journal: Proc. Amer. Math. Soc. 27 (1971), 579-583
MSC: Primary 55F15; Secondary 55F50
MathSciNet review: 0301016
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In a recent paper the author proved a classification theorem for Atiyah-real vector bundles on spaces with free involutions. This result is now applied to the group of Atiyah-real line (i.e., one-dimensional) bundles on spheres, denoted $ {L_R}({S^n})$. It is proved that such bundles are classified by maps into a complex quadric $ Q{C^n}$. Using this classification it is proved that $ {L_R}({S^1}) = 0$ and that for $ n \geqq 3$ the groups are all isomorphic.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F15, 55F50

Retrieve articles in all journals with MSC: 55F15, 55F50

Additional Information

Keywords: Atiyah-real vector bundle, conjugate linear isomorphism, equivariant homotopy, line bundle
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society